Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 151, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 27, 2012, 4:39 PM CDT for 4 counties in Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 4:39 PM CDT (21:39 UTC)
- Expired
- May 27, 2012, 5:26 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cuming County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 110 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:57 PM CDT | HAIL 1.75 | 5 S Winside, NE | |
| May 27, 5:10 PM CDT | HAIL 1.75 | 6 W Wayne, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS53 KOAX 272139
SVROAX
NEC039-167-173-179-272245-
/O.NEW.KOAX.SV.W.0151.120527T2139Z-120527T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
439 PM CDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CUMING COUNTY IN NORTHEAST NEBRASKA...
STANTON COUNTY IN NORTHEAST NEBRASKA...
EXTREME NORTHWESTERN THURSTON COUNTY IN NORTHEAST NEBRASKA...
WAYNE COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 545 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STANTON...OR 15 MILES EAST OF NORFOLK...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNE...STANTON...WISNER...WINSIDE...PILGER AND CARROLL.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 84 AND 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
LAT...LON 4235 9702 4226 9701 4226 9673 4227 9673
4228 9671 4180 9703 4187 9732 4236 9720
TIME...MOT...LOC 2138Z 202DEG 37KT 4195 9715
WIND...HAIL 60MPH 1.00IN
$$
PEARSON/KERN6 follow-up statements
977
WWUS53 KOAX 272148
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
448 PM CDT SUN MAY 27 2012
NEC039-167-173-179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-THURSTON NE-CUMING NE-STANTON NE-
448 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM
CDT FOR WAYNE...EXTREME NORTHWESTERN THURSTON...NORTHWESTERN
CUMING AND STANTON COUNTIES...
AT 446 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING
PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR PILGER...OR 15 MILES EAST OF NORFOLK...MOVING
NORTH AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNE...STANTON...WISNER...WINSIDE...PILGER AND CARROLL.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 87 AND 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
4188 9699 4193 9727 4235 9720
TIME...MOT...LOC 2146Z 202DEG 37KT 4203 9711
WIND...HAIL 60MPH 1.50IN
$$
PEARSON931
WWUS53 KOAX 272156
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
456 PM CDT SUN MAY 27 2012
NEC039-167-173-179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-THURSTON NE-CUMING NE-STANTON NE-
456 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM
CDT FOR WAYNE...EXTREME NORTHWESTERN THURSTON...NORTHWESTERN
CUMING AND NORTHEASTERN STANTON COUNTIES...
AT 454 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF WINSIDE...OR 18 MILES EAST OF NORFOLK...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNE...WISNER...WINSIDE...PILGER AND CARROLL.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 90 AND 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
4193 9696 4205 9725 4235 9720
TIME...MOT...LOC 2154Z 202DEG 37KT 4211 9707
WIND...HAIL 60MPH 1.50IN
$$
PEARSON/KERN665
WWUS53 KOAX 272159
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT SUN MAY 27 2012
NEC039-167-173-179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-THURSTON NE-CUMING NE-STANTON NE-
459 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM
CDT FOR WAYNE...EXTREME NORTHWESTERN THURSTON...NORTHWESTERN
CUMING AND EXTREME NORTHEASTERN STANTON COUNTIES...
AT 458 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WAYNE...OR 20 MILES EAST OF NORFOLK...MOVING NORTH AT 45 MPH.
IN ADDITION...AT 457 PM...GOLF BALL SIZE HAIL WAS REPORTED 5 MILES
SOUTH OF WINSIDE.
LOCATIONS IMPACTED INCLUDE...
WAYNE...WINSIDE AND CARROLL.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 96 AND 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
4196 9693 4196 9695 4212 9724 4235 9720
TIME...MOT...LOC 2158Z 202DEG 37KT 4215 9705
WIND...HAIL 60MPH 1.75IN
$$
PEARSON/KERN490
WWUS53 KOAX 272209
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
509 PM CDT SUN MAY 27 2012
NEC039-167-272255-
/O.CAN.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
CUMING NE-STANTON NE-
509 PM CDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMING AND
EXTREME NORTHEASTERN STANTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
4211 9682 4209 9697 4220 9723 4235 9720
TIME...MOT...LOC 2208Z 202DEG 37KT 4222 9701
$$
NEC173-179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-THURSTON NE-
509 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM
CDT FOR WAYNE AND EXTREME NORTHWESTERN THURSTON COUNTIES...
AT 506 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WAYNE...OR 24 MILES NORTHEAST OF NORFOLK...MOVING NORTH AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNE...WINSIDE AND CARROLL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER
SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR REPORT. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROA
&&
LAT...LON 4235 9702 4226 9701 4226 9673 4228 9671
4211 9682 4209 9697 4220 9723 4235 9720
TIME...MOT...LOC 2206Z 202DEG 37KT 4222 9701
WIND...HAIL 60MPH 1.75IN
$$
PEARSON/KERN387
WWUS53 KOAX 272220
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
520 PM CDT SUN MAY 27 2012
NEC173-272255-
/O.CAN.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
THURSTON NE-
520 PM CDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN
THURSTON COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4235 9702 4227 9701 4228 9714 4230 9717
4235 9717 4235 9709
TIME...MOT...LOC 2220Z 202DEG 37KT 4231 9696
$$
NEC179-272245-
/O.CON.KOAX.SV.W.0151.000000T0000Z-120527T2245Z/
WAYNE NE-
520 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM
CDT FOR EXTREME NORTH CENTRAL WAYNE COUNTY...
AT 517 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WAYNE...OR 21 MILES SOUTHWEST OF PONCA...MOVING NORTH AT 45
MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EXTREME NORTH CENTRAL WAYNE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4235 9702 4227 9701 4228 9714 4230 9717
4235 9717 4235 9709
TIME...MOT...LOC 2217Z 202DEG 37KT 4231 9696
WIND...HAIL 60MPH 1.75IN
$$
PEARSON/KERN589
WWUS53 KOAX 272226
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT SUN MAY 27 2012
NEC003-139-272300-
/O.CON.KOAX.TO.W.0013.000000T0000Z-120527T2300Z/
PIERCE NE-ANTELOPE NE-
526 PM CDT SUN MAY 27 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHWESTERN PIERCE AND SOUTHEASTERN ANTELOPE COUNTIES...
AT 521 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR OAKDALE...OR 24 MILES WEST OF NORFOLK...MOVING NORTHEAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
OAKDALE.
THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 45 AND 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4232 9771 4227 9766 4225 9767 4210 9781
4199 9796 4199 9797 4206 9805
TIME...MOT...LOC 2221Z 229DEG 43KT 4204 9790
$$
SMITH/CZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:28 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 27, 3:28 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 328 PM CDT SUN MAY 27 2012 .DISCUSSION... MAIN CONCERN IS SEVERE WEATHER THROUGH THE EVENING AND POSSIBLY INTO THE EARLY MORNING HOURS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE... AND WILL KEEP PREVIOUS ISSUED FLASH FLOOD WATCH. PRECIPITABLE WATER VALUES SHOULD GENERALLY BE FROM 1.5 TO 2.0 INCHES THROUGH THE EVENING. HIGHEST FOR FLASH FLOODING IS PROBABLY IN MINNESOTA AND NORTHWEST IOWA. UPPER AIR CHARTS FROM THIS MORNING INDICATED THE FOLLOWING. AT 300 MB...A JET MAX OF AROUND 100 KNOTS WAS NOTED OVER NORTHERN ARIZONA. AT 500 MB...A BROAD AREA OF HEIGHT FALLS EXTENDED FROM THE ROCKIES OUT INTO THE NORTHERN AND CENTRAL PLAINS. A MAX OF AROUND 100 METERS WAS ESTIMATED OVER THE NORTHERN WYOMING/ SOUTHEAST MONTANA BORDER AREA. COOLER AIR AT 700 MB WAS MOVING EAST ACROSS THE PLAINS...AS NOTED BY COOLING ON KOAX 18Z SOUNDING. IT ALSO COOLED AT 850 MB. MIXED LAYER CAPE WAS 1038 J/KG AND CONVECTIVE INHIBITION WAS 70. EXPECT STORMS TO INCREASE IN COVERAGE ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THROUGH EARLY EVENING. SEE HWO AND SPC PRODUCTS FOR ADDITIONAL DETAILS. COLD FRONT EXTENDED FROM EASTERN SOUTH DAKOTA DOWN THROUGH NEBRASKA AND DOWN INTO NORTHWEST KANSAS AT MID AFTERNOON. THIS SHOULD EXTEND FROM EASTERN MINNESOTA TO SOUTHWEST IOWA AND DOWN TO INTO WESTERN OKLAHOMA. EXPECT A DECENT RANGE OF LOWS TONIGHT WITH LOWS RANGING FROM 50S IN NORTHEAST NEBRASKA TO 60S IN THE SOUTHWEST CORNER OF IOWA AND SOUTHEAST CORNER OF NEBRASKA. COOLER TEMPERATURES WILL OCCUR ACROSS THE AREA THE NEXT SEVERAL DAYS. MONDAY INTO TUESDAY NIGHT SHOULD BE MAINLY DRY. OUR NEXT CHANCE OF PRECIPITATION SHOULD SPREAD ACROSS THE AREA WEDNESDAY. THIS COULD YIELD DECENT BENEFICIAL RAINFALL AMOUNTS OF A QUARTER TO HALF AN INCH. FARTHER OUT...GENERALLY USED A BLEND OF GFS/ECMWF/CANADIAN FOR TEMPERATURES AND POPS. MILLER && .AVIATION... 18Z TAFS FOR KOMA...KLNK...KOFK. VFR CONDITIONS WILL PREVAIL THROUGH LATE AFTERNOON. A COLD FRONT...CURRENTLY WEST OF ONL/EAR...WILL MOVE INTO EASTERN NEBRASKA THROUGHOUT THE LATE AFTERNOON AND EARLY EVENING HOURS. LATEST THINKING IS THUNDERSTORMS WILL IMPACT ALL TAF SITES STARTING AROUND 22Z AND CONTINUING THROUGH AT LEAST 9Z. HIGHLIGHTED GREATEST THREAT AT KOFK WITH SEVERE WIND MENTION. HAIL WILL BE A THREAT AT ALL SITES. PEARSON && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ015-033-034. IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ043. &&
Hazardous weather outlook, May 27, 11:48 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1148 AM CDT SUN MAY 27 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-280700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1148 AM CDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT WITH A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE REGION. THE STORMS SHOULD DEVELOP NORTHWEST OF A LINE FROM LINCOLN TO SIOUX CITY THIS AFTERNOON...AROUND 4 PM. THE STORMS WOULD THEN SPREAD EASTWARD ACROSS THE REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA THROUGH THE LATE EVENING AND OVERNIGHT HOURS. THE SEVERE WEATHER THREAT GREATLY DIMINISHES AFTER MIDNIGHT. WIND SHEAR WILL BE SUFFICIENT FOR SUPERCELL STORMS TO DEVELOP. VERY LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH STORMS THAT DEVELOP. HOWEVER...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE ACROSS MAINLY EASTERN NEBRASKA...AND ESPECIALLY SOUTHEAST NEBRASKA THIS LATE THIS AFTERNOON AND EVENING. IN ADDITION TO THE STRONG STORMS...VERY HEAVY RAINFALL MAY ALSO OCCUR...WITH ONE TO THREE INCHES OF RAIN FORECAST IN MANY AREAS. DUE TO RECENT HEAVY RAINS OVER THE LAST FEW DAYS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A FEW COUNTIES IN EXTREME NORTHEAST NEBRASKA AND NORTHWEST IOWA FOR TONIGHT AS WELL. AWAY FROM THE FLASH FLOOD WATCH ISOLATED FLASH FLOODING REMAINS A THREAT. A COLD FRONT ALONG WITH AMPLE MOISTURE MOVING INTO THE REGION WILL BE RESPONSIBLE FOR THE THUNDERSTORM DEVELOPMENT. BECAUSE OF THE HOLIDAY WEEKEND AND THE MAGNITUDE OF STORMS THAT ARE EXPECTED...YOU SHOULD HAVE A SEVERE WEATHER PLAN OF ACTION IN PLACE AND BE READY TO IMPLEMENT THOSE PLANS LATER TODAY WHEN NECESSARY. CAMPERS ESPECIALLY SHOULD BE AWARE OF THE WEATHER TODAY AND MAKE PLANS FOR SAFE SHELTER WELL IN ADVANCE OF STORMS MOVING INTO YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE FORECAST WEDNESDAY INTO THURSDAY AS ANOTHER WEATHER SYSTEM MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING AS SEVERE WEATHER WATCHES ARE ISSUED LATER TODAY...ESPECIALLY IN EASTERN NEBRASKA. PEARSON
In the hours before
Special weather statement, May 27, 4:15 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 415 PM CDT SUN MAY 27 2012 NEZ018-032-033-042-043-272145- STANTON NE-COLFAX NE-CUMING NE-PLATTE NE-WAYNE NE- 415 PM CDT SUN MAY 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTHWESTERN COLFAX... NORTHWESTERN CUMING...NORTHEASTERN PLATTE AND SOUTH CENTRAL WAYNE COUNTIES UNTIL 445 PM CDT... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEIGH...OR 21 MILES NORTH OF COLUMBUS...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STANTON...WISNER...CLARKSON...LEIGH AND PILGER. THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 87 AND 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT MONDAY MORNING FOR EAST CENTRAL NEBRASKA. LAT...LON 4219 9717 4208 9684 4165 9717 4172 9739 TIME...MOT...LOC 2113Z 204DEG 39KT 4174 9725 PEARSON
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:42 AM CDT | Flash Flood Watch | OAX | Burt, Cuming, Thurston | 21 hr |
| May 27, 4:15 PM CDT | Special Weather Statement | OAX | Stanton | 30 min |
| May 27, 4:41 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 34 min |
| May 27, 5:13 PM CDT | Tornado Warning | OAX | Antelope, Pierce | 29 min |
| May 27, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 44 min |
| May 27, 5:24 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Madison, Pierce, Wayne | 51 min |
| May 27, 5:30 PM CDT | Tornado Warning | OAX | Antelope, Pierce | 30 min |
| May 27, 5:36 PM CDT | Tornado Warning | OAX | Boone | 39 min |
| May 27, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 47 min |
| May 27, 5:47 PM CDT | Flash Flood Warning | OAX | Antelope, Boone, Pierce | 3 hr |
| May 27, 5:57 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline, Seward | 48 min |
| May 27, 6:00 PM CDT | Tornado Warning | OAX | Boone, Madison, Platte | 30 min |
| May 27, 6:04 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 26 min |
| May 27, 6:06 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Wayne | 39 min |
| May 27, 6:08 PM CDT | Areal Flood Advisory | OAX | Antelope, Pierce | 3 hr |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 26 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 26 min |
| May 27, 6:28 PM CDT | Tornado Warning | OAX | Madison, Pierce, Stanton | 32 min |
| May 27, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 28 min |
| May 27, 6:42 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 33 min |
| May 27, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 33 min |
| May 27, 6:48 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saline, Saunders, Seward | 57 min |
| May 27, 6:53 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Stanton, Thurston, Wayne | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.